Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes elevated BP while on a licorice supplement?

I am taking licorice supplement to counteract bloating. Have only been using about 10 days in 450 mi;igram pills taking 2 to 3 twice a day. Have noticed my blood pressure has increased. It has been helpful curbing the bloating. Am in a quandary re continued use. Ed R
Thu, 21 Jun 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Licorice has few side effects. Hypertension is one of them. Although the dosage you're using (about 3 grams per day) is not very high, it seems that the side effects occurred. Potassium disorders is another side effect to check for. Perhaps you can try a lower dosage or - particularly if your blood pressure is too high - alternative treatment (like trimebutine or mebeverine for example). Dietary changes may also contribute to having less symptoms. Avoiding carbonated drinks, eating too fast, chewing gums, consuming onions, garlic and other gas-forming food may help.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I recently experienced an elevated blood pressure of 198/103 while in the dentist s chair awaiting two surgical extractions. The dentist would not start , understandably so. Thereafter I went to see my primary care doctor, whose nurse practitioner gave me a Clonidine pill and a prescription for it. I was previously taking 100mg of Losartan. once a day without side effects. She has me taking Clonidine twice a day. W hile my blood pressure has significantly lowered, I do not like the effect of this medication, especially taking it twice a day. I feel the Circumstances elevated my pressure. This all occurred on Wednesday. I am going back yo see her today at 2pm. I also take a natural supplement called Michael s Blood Pressure factors, which contains Calcium, Magnesium and Hawthorn Berry. I have also looked into a high blood pressure diet, since I believe nutrition plays a huge part in our well-being. I also regularly walk twice a day. What are your thoughts? Damaris Thomas

doctor1 MD

Hi dr im 29 male I woke up the other night to drink water suddenly I felt weird my heart started racing bad I went back to my room use my blood pressure monitor it was 156/77/135 whent to the er ran all test came back normal im on bp medicine atenolol my bp is workout always good even after hard workouts. this was two days ago now I still feel sick I wake

doctor1 MD

I am on the second day of cefdinir for step and just finished a round of bactrim 3 days ago for severe sinus infection. My blood pressure is normally about 150/80. Am am also on BP meds. Yesterday and today my blood pressure is 122/66. Should I be concerned?